Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

Probiotic precipitating a crash?

Discussion in 'General ME/CFS Discussion' started by Silence, Sep 25, 2015.

  1. Silence

    Silence

    Messages:
    81
    Likes:
    68
    Northern CA
    I recently took a popular probiotic listed on amazon ..this one http://www.amazon.com/PRO-15-Recomm...-Technology/dp/B00JEKYNZA/ref=zg_bs_3774071_1

    One of the many symptoms i experience with this disease is chronic diarrhea. Ive heard and read some studies that suggest that probiotics could help alleviate some of these symtoms, i dont know if it was this particular brand or probiotics in general, but after taking 1 per day for 3 weeks im experiencing something thats feels like a crash --- muscles cramping, muscles have that lactic acid feeling/burning, my energy has gone down considerably to almost being bed bound, my cognition feels spacey.

    Has anyone else had these experiences while taking probiotics? Does anyone know why this may happen?
     
  2. Snowdrop

    Snowdrop Rebel without a biscuit

    Messages:
    2,896
    Likes:
    10,089
    I don't have the issues you're referring to but my understanding of PB's is that different strains have differing effects. And it depends on your particular makeup how you react to them.
    Some people here have had success (I think) with Miyarisan and it tends to be constipating for many. It's possible multiple strains from different brands might help. Or not.
    At any rate there are lots of threads on the topic.
     
    Silence likes this.
  3. Bob

    Bob

    Messages:
    9,844
    Likes:
    33,946
    England (south coast)
    Roughly a year ago, I had an extreme reaction after taking some probiotics for a week, and have been almost entirely bed bound this year as a result, with loads of new complications developing.

    I think I reacted to L. Salivarious, which happens to be in your product. I recommend that ME patients stay clear of L. Salivarius.

    Yes, I had that symptom, along with other complications.

    @Silence, I hope your problems clear up quickly.
     
    Last edited: Sep 25, 2015
    Silence and ahmo like this.
  4. freshbrew

    freshbrew

    Messages:
    10
    Likes:
    13
    Coincidentally I just started taking this probiotic about 2 weeks or so ago. I dont think it makes me feel worse with the symptoms you describe above.
    I am also taking Thorne formula SF722 though for the loose stools that accompany my m.e.. The SF722 is the only thing that has ever helped with the diarrhea.

    I hope you get a break from your symptoms soon:(
     
    Silence likes this.
  5. Silence

    Silence

    Messages:
    81
    Likes:
    68
    Northern CA
    Thank you for your replies and well wishes. Ill definitely check out some of the probiotics you guys have mentioned and heed more caution to some other types of probiotics.
     

See more popular forum discussions.

Share This Page